EconPapers    
Economics at your fingertips  
 

The invariant distribution of wealth and employment status in a small open economy with precautionary savings

Christian Bayer, Alan D. Rendall and Klaus Wälde

Journal of Mathematical Economics, 2019, vol. 85, issue C, 17-37

Abstract: We study optimal savings in continuous time with exogenous transitions between employment and unemployment as the only source of uncertainty in a small open economy. We prove the existence of an optimal consumption path. We exploit that the dynamics of consumption and wealth between jumps can be expressed as a Fuchsian system. We derive conditions under which an invariant joint distribution for the state variables , i.e., wealth and labour market status, exists and is unique. We also provide conditions under which the distribution of these variables converges to the invariant distribution. Our analysis relies on the notion of T-processes and applies results on the stability of Markovian processes from Meyn and Tweedie (1993a, b,c).

Keywords: Uncertainty in continuous time; Counting process; Existence; Uniqueness; Stability (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819300904
Full text for ScienceDirect subscribers only

Related works:
Working Paper: The Invariant Distribution of Wealth and Employment Status in a Small Open Economy with Precautionary Savings (2018) Downloads
Working Paper: The Invariant Distribution of Wealth and Employment Status in a Small Open Economy with Precautionary Savings (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:85:y:2019:i:c:p:17-37

DOI: 10.1016/j.jmateco.2019.08.003

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:85:y:2019:i:c:p:17-37